Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Apr 15, 2022, 10:22 AM EDT for Palm Beach County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2022, 10:22 AM EDT (14:22 UTC)
- Expired
- Apr 15, 2022, 12:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
968
WGUS52 KMFL 151422
FFWMFL
FLC099-151615-
/O.NEW.KMFL.FF.W.0005.220415T1422Z-220415T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1022 AM EDT Fri Apr 15 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 1215 PM EDT.
* At 1022 AM EDT, the public reported flash flooding across the
warned area. Between 2 and 4 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Palm Beach, Riviera Beach, Palm Beach, Palm Springs,
Haverhill, Cloud Lake, Downtown West Palm Beach, Palm Beach
International Airport, Schall Circle, Gun Club Estates, Port Of
Palm Beach, Royal Palm Estates, Lake Clarke Shores, Mangonia Park,
Glen Ridge, Westgate-Belvedere Homes, Lakeside Green, Cypress
Lakes and Century Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2678 8012 2678 8003 2665 8002 2665 8004
2665 8012
FLASH FLOOD...OBSERVED
$$
HadiWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:16 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 15, 10:16 AM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Miami FL 1016 AM EDT Fri Apr 15 2022 .UPDATE... We are off to a wet start this morning as showers have started to form across South FL. Some of these early storms are slow movers, leading to concerns for localized flooding along East Coast metro areas. With this early start, small changes were made to the PoPs for the morning. The forecast for the afternoon remains on track, with the 12Z sounding indicating surface CAPE of 1631, with 500 temps of -11.5 C, which could support the development of gusty winds and small hail with these storms. The CAMs continue to show a line of storms that will move from the East Coast southwestward along the peninsula. As such, few changes were made to the afternoon forecast at this time. && .PREV DISCUSSION... (Issued 738 AM EDT Fri Apr 15 2022) AVIATION(12Z TAFS)... MVFR/IFR conditions will be possible for all terminals today as a line of storms makes its way across South FL this afternoon. Storm coverage will increase from the East Coast in the early afternoon, and progress southwest, impacting APF in the late afternoon hours. Short-fuse amendments could be possible for MIA, TMB and OPF as conditions develop throughout the day. Shower activity should diminish overnight. PREV DISCUSSION... (Issued 225 AM EDT Fri Apr 15 2022) SHORT TERM (Today through Saturday)... A cold front will progress into Northern Florida and the adjacent Atlantic waters this morning before stalling and then eventually retreating back northward as we head into the weekend. A mid-lvl impulse will progress eastward along and just south of the low-lvl boundary this morning. Although these features will both remain north of our area, they will help to generate convection over Central Florida and the Gulf Stream, with outflow from these storms combining with the Atlantic sea breeze to generate scattered to numerous showers/thunderstorms over eastern portions of the area this afternoon, with activity generally propagating south-southwestward with time. 500mb temps around -11C will support 6-6.5 C/km 700-500mb lapse rates, and these will overlie pre-convective temperatures in the mid to upper 80s and dewpoints near 70, resulting in ~1500-2000 J/kg of SBCAPE. With adequate DCAPE and steep low-lvl lapse rates gusty winds will be a threat, and with the somewhat cool temperatures aloft hail will also be possible with stronger updrafts. Low-lvl shear will be limited with the light easterly flow being fairly deep (nearly to 700mb), however the flow just above this level will be westerly resulting in 25-30kts of 0-6km shear, which could be enough to support some multicell clusters. Heavy rainfall will also be a threat with 1.6-1.7 inch PWATs and given the somewhat nebulous individual storm motions (resulting from the somewhat unusual wind profile) flooding can’t be ruled out, although the expectation (and hope) is that most of the activity will shift west of the more prone east coast metro areas somewhat rapidly. Activity will wane after sunset and most of Friday night should be dry, apart from maybe a few isolated showers/storms near the east coast/Gulf Stream . Some patchy fog will be possible in the usual areas near and west of the Lake given the light winds and potential antecedent precipitation. Overnight lows will be similar to what we have observed the last few nights, ranging from the mid 60s in the NW to the low-mid 70s near the immediate coast. Saturday looks like another warm and muggy day (i.e. highs mostly mid to upper 80s, dewpoints in the 70s) with continued light synoptic flow. This will favor the sea breezes being the main drivers of convection, with guidance largely suggesting only isolated-scattered coverage, focused over the northern Interior (near the center of the SFL thermal trough). LONG TERM (Saturday Night through Thursday)... The area will remain relatively far south of the stalled sfc front on Sunday resulting in another warm and humid day with temperatures similar to Saturday. Also, similar to Saturday, the convective focus will mostly be the sea breezes with coverage isolated-scattered. On Monday a diffuse shortwave will move over the eastern US and will help induce a weak frontal low to develop along the stalled boundary over the SW Atlantic. This may result in the boundary finally dipping south towards our area, although on the whole we should remain prefrontal Monday with warm/humid conditions and a greater chance of showers/storms relative to the weekend. High Pressure will build to our north starting Tuesday and drier air will begin to filter in, resulting in gradually decreasing precipitation chances. That being said, there could still be some storms on Tuesday, particularly over southern portions of the area as the boundary may take its time to fully clear the area. The High will shift eastward Wednesday/Thursday resulting in a gradual veering of the low-lvl winds from N-NE to easterly. We should be mostly dry with seasonable-slightly below normal temps on Wednesday, with some shower chances returning Thursday over mostly the east coast as streamers could move in from the Atlantic in the easterly regime. MARINE... Generally benign marine conditions will persist through the weekend as E-SE flow weakens and seas remain largely 2 feet or less. However, there will be a chance of locally higher winds and seas in thunderstorms which will be possible each day through early next week. BEACHES... The large-scale E-SE flow will weaken heading into the weekend, dropping the rip current risk to low-moderate over the east coast beaches, while the largely offshore component of the synoptic flow over the Gulf beaches will keep the risk low. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 86 73 86 / 30 30 20 20 West Kendall 70 86 70 87 / 30 30 20 20 Opa-Locka 72 86 72 87 / 30 30 10 20 Homestead 72 85 71 85 / 30 30 20 20 Fort Lauderdale 73 84 73 85 / 30 30 10 20 N Ft Lauderdale 72 83 72 84 / 30 30 10 20 Pembroke Pines 72 86 71 86 / 30 30 10 20 West Palm Beach 71 84 71 84 / 20 30 10 30 Boca Raton 72 85 72 85 / 20 30 10 20 Naples 70 88 71 88 / 20 30 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...ATV Today through Saturday and Marine...Carr Saturday Night through Thursday...Carr Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 15, 9:43 AM EDT, 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 943 AM EDT Fri Apr 15 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 943 AM EDT Fri Apr 15 2022 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches. Thunderstorms: Scattered to numerous showers and thunderstorms will be possible this afternoon. Wind: Strong winds will be possible in the strongest thunderstorms this afternoon. Hail: Hail to the size of quarters will be possible in the strongest thunderstorms this afternoon and early evening. Flooding: Localized flooding will be possible in the thunderstorms today, particularly near the east coast. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The elevated risk of rip currents may continue over the weekend for the Atlantic Beaches, although some modest improvement will be possible as the onshore flow begins to decrease going into the upcoming weekend. A few isolated to scattered showers and thunderstorms will be possible this weekend into early next week. The strongest storms may produce strong gusty winds, heavy rainfall, and lightning. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 15, 10:03 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1003 AM EDT Fri Apr 15 2022
FLZ067-068-168-151445-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1003 AM EDT Fri Apr 15 2022
...A strong thunderstorm will impact portions of east central Palm
Beach County through 1045 AM EDT...
At 1003 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Cloud
Lake, or over Palm Beach, moving southwest at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm
Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm
Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2685 8003 2667 7993 2649 8009 2678 8035
TIME...MOT...LOC 1403Z 038DEG 7KT 2668 8008
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:24 AM EDT | Special Marine Warning | MFL | 36 min | |
| Apr 15, 7:58 AM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 15, 9:45 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Apr 15, 10:03 AM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Apr 15, 11:22 AM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Apr 15, 11:32 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Apr 15, 12:09 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Apr 15, 12:47 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Apr 15, 1:55 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Apr 15, 2:30 PM EDT | Special Weather Statement | MFL | Glades | 60 min |
| Apr 15, 3:31 PM EDT | Special Weather Statement | MFL | Glades | 59 min |
| Apr 15, 3:48 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 27 min |
| Apr 15, 4:04 PM EDT | Special Weather Statement | MFL | Hendry | 56 min |
| Apr 15, 4:31 PM EDT | Special Weather Statement | MFL | Hendry | 59 min |
| Apr 15, 5:30 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Apr 15, 5:36 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Apr 15, 6:05 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 25 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.